Aa
A
A
Close
Avatar universal
Black spot after injection for AMD
Is seeing a black disk in the field of vision after an injection of Avastin for macular degeneration normal?  Please explain what that might be and whether he needs to go back to the opthalmologist's office.   My father had one injection in January and did not have this effect, but another opthalmologist today administered this second injection and he is experiencing what he describes as a black disk.  Thank you in advance for your help.  
Cancel
9 Answers
Page 1 of 1
Avatar universal

Hi, I am a community leader here not a doctor. I have a lot of experience helping eye patients including myself. Welcome to our community.

Dr. Hagen will review my answer. He will post to you if he can help more. Write back anytime.

You should really adress the doctor who is treating you, with this question. He know more than anyone about your eyes.

If you want reassurance about your eyes, see a retinologist, if you are not already doing so.. Find one at www.aao.org.

Best,
AnnaE
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you AnnaE for your willingness to help.  I was hoping I'd hear from a MedHelp physician and would appreciate your forwarding my remarks to Dr. Haugen.

My father is under the care of a retinologist, but the treating opthalmologist yesterday was not his regular retinologist, who was on vacation.  I am concerned because my father's eye does not look the way it did after his first injection.

This morning his eye is still red, and he said to me he still sees the "black disk," a condition he did not have after the first  injection months ago.  I also can see the injection site on his eyeball, and last time this "wound" was not evident.  

Unfortunately I was not present to witness the procedure or hear about their perception of the outcome, even though I've been with him every time before this for his eye appointments.  

Looking forward to a response from the MedHelp physician.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
CEDPHD would like you to read his messages.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had a black circular "bubble" after receiving an Avastin injection.  It eventually dissolved in a day or so.  They warned me that that might happen.  Can't remember if I was told it was the medicine itself or an air bubble.  Can't guarantee that's the case with your father, but it sounds similar.  Best to alert his doctor if you are concerned.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
233488 tn?1310696703
Statistically its more likely its due to the "wet" macular degeneration causing bleeding than the injection itself especially if near the straight ahead point in the eye. As list as above the cause can be air, medication also.

Ask about this when you see the retina MD I would call their office today for reassurance.

JCH II MD
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you.  

The nurse (assistant?) mentioned to my dad something about "air," but was that from an improper technique or poor delivery of the injection?  Will the black spot disappear within 24 hours as he was told?

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
233488 tn?1310696703
It does not indicate improper tecnique. There is no reason to not accept their assurances about the time frame.

JCH II MD
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you.  I didn't mean to second guess their work; as I mentioned, I was not present and was listening to symptoms--not to the assurances.  Good news--the black spot is gone!

I appreciate your expertise and sharing it with me.

God bless you!  Case closed!
Comment
Cancel
Comment
Avatar universal
I just had Avastin injection yesterday and have noticed a black disc sort of floating around in my peripheral vision. I was not told this could happen. From what I've read online it sounds like this will go away within 24 hrs. I hope so!
Comment
Cancel
177275 tn?1438375244
Call your ophthalmologist and report this right now.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
233488 tn?1310696703
-
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources